Alert archive / Indiana / Tornado Warnings in 2026
Tornado Warning 15, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Mar 26, 2026, 7:18 PM EDT for 4 counties in Indiana. It was in force for 27 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2026, 7:18 PM EDT (23:18 UTC)
- Expired
- Mar 26, 2026, 7:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hamilton County, IN, Howard County, IN, Madison County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 7:18 PM EDT | TSTM WND DMG | 1 Ese Goldsmith, IN | Damage to what appears to be a pole barn and trees down on Division Road ...including one on a road. Time estimated from radar. |
| Mar 26, 7:18 PM EDT | TSTM WND DMG | 1 Nne Goldsmith, IN | Majority of a garage roof was blown off. Part of a fence was blown down. Located on West Division Road. |
| Mar 26, 7:19 PM EDT | TSTM WND DMG | Tipton, IN | Thunderstorm winds blew a healthy pine tree down over in Tipton on South West Street that is approximately 14 inches in circumference. |
| Mar 26, 7:30 PM EDT | HAIL 0.25 | Elwood, IN | |
| Mar 26, 7:36 PM EDT | HAIL 0.5 | 1 Nw Alexandria, IN | Report from mPING: Half-inch (0.50 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542
WFUS53 KIND 262318
TORIND
INC057-067-095-159-262345-
/O.NEW.KIND.TO.W.0015.260326T2318Z-260326T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
718 PM EDT Thu Mar 26 2026
The National Weather Service in Indianapolis has issued a
* Tornado Warning for...
Northern Madison County in central Indiana...
Southeastern Howard County in central Indiana...
Northeastern Hamilton County in central Indiana...
Tipton County in central Indiana...
* Until 745 PM EDT.
* At 718 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Tipton, or 8 miles south of Kokomo, moving east at
60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Elwood, Alexandria, Tipton, Windfall, Frankton, Summitville,
Sharpsville, and Orestes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4038 8586 4038 8560 4015 8563 4027 8623
4040 8619 4044 8586
TIME...MOT...LOC 2318Z 267DEG 53KT 4036 8609
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GM3 follow-up statements
355
WWUS53 KIND 262327 RRA
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
727 PM EDT Thu Mar 26 2026
INC067-262336-
/O.CAN.KIND.TO.W.0015.000000T0000Z-260326T2345Z/
Howard IN-
727 PM EDT Thu Mar 26 2026
...THE TORNADO WARNING FOR SOUTHEASTERN HOWARD COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Warning remains in effect.
LAT...LON 4024 8607 4038 8600 4038 8560 4015 8563
4017 8573
TIME...MOT...LOC 2326Z 275DEG 51KT 4028 8587
$$
INC057-095-159-262345-
/O.CON.KIND.TO.W.0015.000000T0000Z-260326T2345Z/
Madison IN-Hamilton IN-Tipton IN-
727 PM EDT Thu Mar 26 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHERN
MADISON...NORTHEASTERN HAMILTON AND EASTERN TIPTON COUNTIES...
At 726 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Elwood, or 15 miles southwest of Fairmount, moving
east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Elwood, Alexandria, Tipton, Windfall, Frankton, Summitville, and
Orestes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4024 8607 4038 8600 4038 8560 4015 8563
4017 8573
TIME...MOT...LOC 2326Z 275DEG 51KT 4028 8587
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GM636
WWUS53 KIND 262335
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
735 PM EDT Thu Mar 26 2026
INC057-262344-
/O.CAN.KIND.TO.W.0015.000000T0000Z-260326T2345Z/
Hamilton IN-
735 PM EDT Thu Mar 26 2026
...THE TORNADO WARNING FOR NORTHEASTERN HAMILTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Warning remains in effect.
LAT...LON 4015 8563 4020 8586 4022 8586 4022 8589
4038 8584 4038 8560
TIME...MOT...LOC 2334Z 274DEG 57KT 4027 8572
$$
INC095-159-262345-
/O.CON.KIND.TO.W.0015.000000T0000Z-260326T2345Z/
Madison IN-Tipton IN-
735 PM EDT Thu Mar 26 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHERN
MADISON AND SOUTHEASTERN TIPTON COUNTIES...
At 734 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Alexandria, or 10 miles south of Fairmount, moving
east at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Elwood, Alexandria, Frankton, Summitville, and Orestes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4015 8563 4020 8586 4022 8586 4022 8589
4038 8584 4038 8560
TIME...MOT...LOC 2334Z 274DEG 57KT 4027 8572
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GM702
WWUS53 KIND 262344
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
744 PM EDT Thu Mar 26 2026
INC095-159-262353-
/O.EXP.KIND.TO.W.0015.000000T0000Z-260326T2345Z/
Madison IN-Tipton IN-
744 PM EDT Thu Mar 26 2026
...THE TORNADO WARNING FOR NORTHERN MADISON AND SOUTHEASTERN TIPTON
COUNTIES WILL EXPIRE AT 745 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain possible
and a Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
central Indiana.
LAT...LON 4015 8563 4020 8586 4022 8586 4022 8589
4038 8584 4038 8560
TIME...MOT...LOC 2343Z 267DEG 53KT 4028 8556
$$
GMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Mar 26, 6:51 PM EDT, 27 minutes earlier. Its key messages:
- A round of strong to severe storms are expected this evening into tonight, all hazards are possible
- Cooler on Friday, with a warming trend resuming over the weekend
- Active pattern may develop first week of April
Area forecast discussion, Mar 26, 6:51 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 651 PM EDT Thu Mar 26 2026 .KEY MESSAGES... - A round of strong to severe storms are expected this evening into tonight, all hazards are possible - Cooler on Friday, with a warming trend resuming over the weekend - Active pattern may develop first week of April && .MESOSCALE UPDATE... Issued at 650 PM EDT Thu Mar 26 2026 Recent surface mesoanalysis shows a surging convectively aided frontal boundary extending from NE IN back towards near Lafayette and then more west to near Champaign IL. Recent observations showing winds near severe levels at Lafayette and to the west of Warren County Indiana. Mesoanalysis show a fairly robust corridor of DCAPE with values just ahead of the convection running from 800-1000 j/kg. DCAPE values from a recent ACARS sounding at KIND show DCAPE around 900 j/kg, with around 1200 j/kg of MUCAPE. TS activity will continue to grow upscale as more cell development/mergers occur thanks to strong moisture convergence along surging boundary coupled with convergence on the cyclonic side of the low level jet. Therefore an increasing severe wind threat is expected over the next 2 hours. Steep mid level lapse rates combined with 50kts of effective shear will continue to support a large hail threat, and several 1 inch hail reports have already been received north and west of central Indiana. Despite the presence of a strongly curved low level hodograph, storm motion will tend to keep 0-1 km SRH around 100 m2/s2. If any convection manages to right move and break away from the composite linear organization, which is looking much less likely based on the surging outflow, then an isolated tornado would be possible. Recent WoFs data combined with TOA tool shows activity reaching a line from northern Madison to Boone to Parke counties by around 8 pm. && .SHORT TERM (This evening through Friday)... Issued at 143 PM EDT Thu Mar 26 2026 Some weak upper energy may continue to produce isolated showers or storms north of central Indiana into mid-afternoon, with no severe threat from these. Record warm temperatures and breezy conditions will persist this afternoon ahead of a potent cold front. Warm air aloft will continue to act as a cap for the remainder of the afternoon across central Indiana. However, forcing and good convergence with the potent cold front will create thunderstorms along it north of the area, with storms potentially reaching far northern portions of central Indiana after 600 PM EDT. Strong shear and instability of 1000-1500 J/kg of CAPE will lead to the potential of severe convection, especially across the northern forecast area where CAPE is highest. If supercells form and remain ahead of the front, a few tornadoes will be possible in addition to large hail and damaging winds. Initial storms will then form a line along the front which will move south through the evening and could reach Indy by 9-10PM. As the storms become linear, the threat for wind damage will increase with tornado threat lowering some. (Tornado threat will remain non-zero along a QLCS). Additional showers and storms will develop behind the surface front and remain elevated. Large hail with be a threat with these, though wind damage remains possible. Instability will weaken later this evening into the overnight, diminishing the severe threat. Another concern is localized flooding with potential training of storms across the northern forecast area tonight. HREF LPMM shows the potential of over 2 inches of rain north of I-70. Will continue to mention the threat of heavy rain and flooding in messaging tonight. Temperatures will drop sharply behind the front, with the HRRR showing the potential of a 25-30 degree drop in an hour at Lafayette as the front passes. Lows tonight will be in the mid 30s north to mid 40s south. Some rain will linger in the south Friday morning as the system exits. Otherwise, much colder and drier air will continue to filter in. Highs will only reach the middle 40s north to the middle 50s south. && .LONG TERM (Friday night through Thursday)... Issued at 143 PM EDT Thu Mar 26 2026 Central Indiana will be in northwest flow aloft through the weekend. High pressure will keep the weather quiet. Temperatures will remain below normal with highs around 50 on Saturday, but warm advection on the west side of the high on Sunday will bring a return to above normal readings in the 60s. Next week, an upper high will slide across the far southern USA. The edge of the upper high will nudge into the local area, bringing highs in the 70s for most areas Monday through Wednesday. A surface front will set up north of central Indiana for Monday through Wednesday. Most forcing from the front will remain out of the area, but upper impulses moving around the high may be enough to bring chances for some showers and thunderstorms at times. Late in the period, an upper wave moving through may bring the surface front south into the area on Thursday. This would bring better chances for rain to the area, as well as at least slightly cooler temperatures. Uncertainty remains high on the details though that far out. Looking into next weekend, upper troughing to the west and the high to the east will put central Indiana in potentially active southwest flow, with energy ejecting from the trough at times. && .AVIATION (18Z TAF Issuance)... Issued at 107 PM EDT Thu Mar 26 2026 Impacts: - Wind gusts near 30kt possible this afternoon - Convection moving north to south 23Z-06Z. Severe convection possible, especially KLAF/KIND - Wind shift to N through the evening - MVFR ceilings overnight through Friday morning Discussion: A cold front will move south through the sites roughly 23Z-06Z, shifting winds to the north. Convection will be along and behind the front, with rain lingering behind the convection overnight. Severe convection is possible with damaging winds and very large hail, mainly before 05Z. IFR and worse possible in convection. Ceilings will lower to MVFR behind the front and will persist through Friday morning. Brief IFR is possible. && .IND WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...Crosbie SHORT TERM...50 LONG TERM...50 AVIATION...50
Hazardous weather outlook, Mar 26, 2:30 PM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 230 PM EDT Thu Mar 26 2026 INZ021-028>031-035>049-051>057-060>065-067>072-271830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 230 PM EDT Thu Mar 26 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Strong to severe thunderstorms are possible from about 600 PM EDT through 100 AM EDT. Large hail and damaging wind gusts are the primary threats though a few tornadoes cannot be ruled out. Localized heavy rain is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible next week. Severe weather is not expected, but lightning is a hazard with any storm. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Mar 26, 7:16 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
716 PM EDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Funnel Cloud 4 NE Alamo 40.02N 87.02W
03/26/2026 Montgomery IN Amateur Radio
Possible funnel with debris...near County
Road 600W and SR32.
&&
BHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:34 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Warren | 41 min |
| Mar 26, 6:35 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 40 min |
| Mar 26, 7:01 PM EDT | Tornado Warning | IND | Fountain, Montgomery, Tippecanoe | 14 min |
| Mar 26, 7:05 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Delaware, Hamilton, Howard, Madison and 1 more | 40 min |
| Mar 26, 7:07 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 38 min |
| Mar 26, 7:09 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 51 min |
| Mar 26, 7:16 PM EDT | Severe Thunderstorm Warning | IND | Boone, Montgomery | 29 min |
| Mar 26, 7:40 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Madison, Randolph | 50 min |
| Mar 26, 7:42 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Madison, Marion | 29 min |
| Mar 26, 7:53 PM EDT | Severe Thunderstorm Warning | IND | Boone, Fountain, Hamilton, Montgomery | 37 min |
Nearby
Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.